Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 435, NWS Norman, OK

October 15, 2000Major County, Woods County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Oct 15, 2000, 12:41 AM CDT for Major County, Woods County, Oklahoma. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Oct 15, 2000, 12:41 AM CDT (05:41 UTC)
Expired
Oct 15, 2000, 1:45 AM CDT
In force
64 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Major County, OK, Woods County, OK

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 5.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2000-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2000-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1747 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

628 
WUUS54 KOUN 150541
SVROKC
OKC093-151-150645-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1241 AM CDT SUN OCT 15 2000

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWEST MAJOR COUNTY IN NORTHWEST OKLAHOMA
  SOUTHERN WOODS COUNTY IN NORTHWEST OKLAHOMA

* UNTIL 145 AM CDT

* AT 1241 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3
  MILES SOUTHWEST OF LITTLE SAHARA STATE PARK...MOVING EAST AT 15
  MPH.

* LOCATIONS IN THE WARNING INCLUDE WAYNOKA

HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS TO AT LEAST 60 MPH 
ARE LIKELY.

LAT...LON 3661 9895 3639 9894 3638 9855 3663 9855

CJS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 14, 10:05 PM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, Oct 14, 10:05 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
1005 PM CDT SAT OCT 14 2000

UPDATED FAR NORTHWEST ZONES TO INCREASE CHANCE OF SHWRS/TSTMS FOR
TONIGHT. BACKING WINDS IN THE NORTHWEST HAS ALLOWED MOISTURE TO
SPREAD BACK INTO THE AREA WHILE THE SURFACE TROUGH HAS PROVIDED
SUFFICIENT LOW LEVEL FORCING TO GENERATE CONVECTION. AREA MAY ALSO
BEING EXPERIENCING SOME LIFT AS UPPER WAVE BEGINS TO MOVE INTO THE
CENTRAL PLAINS.

32

.OUN...
OK...NONE.
TX...NONE.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 14, 11:25 PM CDTSevere Thunderstorm WarningOUNWoodward50 min
Oct 15, 12:23 PM CDTSevere Thunderstorm WarningOUNEllis37 min
Oct 15, 12:58 PM CDTSevere Thunderstorm WarningOUNEllis, Woodward47 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.